Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 20, 2009, 3:52 AM EST for Sumter County, Florida. It took effect at Jan 20, 2009, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2009, 3:52 AM EST (08:52 UTC)
- In effect from
- Jan 20, 2009, 1:00 PM EST
- Expired
- Jan 20, 2009, 5:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 200852 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 352 AM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR LEVY AND SUMTER COUNTIES FOR LOW HUMIDITIES WITH STRONG WINDS... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AND THURSDAY AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .A POTENT LOW PRESSURE SYSTEM OFF OF THE CAROLINA COAST WILL HELP TO USHER IN VERY COLD AND DRY AIR. ENOUGH MOISTURE WILL REMAIN TODAY TO PIN THE RED FLAG CONDITIONS OVER NORTH FLORIDA TODAY...WITH WINDS AROUND 15 MPH ADDING TO THE FIRE DANGER. WEDNESDAY AND THURSDAY...VERY DRY AIR WILL SETTLE IN AREAWIDE WITH LIKELY RED FLAG WARNINGS. FLZ039-043-202200- /O.UPG.KTBW.FW.A.0007.090120T1800Z-090120T2200Z/ /O.NEW.KTBW.FW.W.0007.090120T1800Z-090120T2200Z/ /O.NEW.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ /O.CON.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/ LEVY-SUMTER- 352 AM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A VERY COLD AND DRY AIR MASS WILL MOVE INTO THE STATE TODAY AS A VIGOROUS LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE EASTERN SEABOARD OF THE U.S. THE DRIEST AIR THIS AFTERNOON SHOULD REMAIN OVER THE EXTREME NORTHERN PART OF OUR REGION...WITH HUMIDITIES FALLING JUST BELOW 35 PERCENT. IN ADDITION...WINDS ARE EXPECTED TO BE AROUND 15 MPH. THESE WINDS WILL COMBINE WITH THE LOW HUMIDITY TO INCREASE THE FIRE WEATHER DANGER. THE VERY DRY AIRMASS WILL THEN OVERSPREAD THE AREA FOR WEDNESDAY AFTERNOON ALLOWING HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID 20 PERCENT RANGE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ042-048>052-055>057-060>062-065-202200- /O.NEW.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ /O.CON.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/ CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 352 AM EST TUE JAN 20 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A VERY DRY AIRMASS WILL OVERSPREAD THE AREA WEDNESDAY AFTERNOON AS HIGH PRESSURE BUILDS OVER THE STATE. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE UPPER 20 PERCENT RANGE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ RJS
2 follow-up statements
000 WWUS82 KTBW 201748 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1248 PM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR LEVY AND SUMTER COUNTIES FOR LOW HUMIDITIES WITH STRONG WINDS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .A VERY COLD AND DRY ARCTIC AIRMASS WILL SETTLE OVER THE STATE TONIGHT AND REMAIN IN PLACE THROUGH THURSDAY. FLZ039-043-202200- /O.UPG.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/ /O.NEW.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.W.0007.090120T1800Z-090120T2200Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ LEVY-SUMTER- 1248 PM EST TUE JAN 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. DRIER AIR IS BEGINNING TO SETTLE INTO THE NORTHERN PORTIONS OF THE COUNTIES THIS AFTERNOON ALLOWING HUMIDITIES TO FALL INTO THE MID 30 PERCENT RANGE. WINDS ARE AROUND 15 MPH WITH GUSTS OF 20 TO 25 MPH THIS AFTERNOON. THE COMBINATION OF THESE FACTORS WILL CONTINUE TO CAUSE DANGEROUS FIRE CONDITIONS THROUGH 5 PM THIS AFTERNOON. A VERY COLD AND DRY AIRMASS WILL THEN OVERSPREAD THE AREA TONIGHT. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE LOWER TO MID 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ042-048>052-055>057-060>062-065-202200- /O.UPG.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/ /O.NEW.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1248 PM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY COLD AND DRY AIRMASS WILL OVERSPREAD THE AREA TONIGHT. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 202204 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 504 PM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY IN ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .A VERY COLD AND DRY ARCTIC AIRMASS WILL SETTLE OVER THE STATE TONIGHT AND REMAIN IN PLACE THROUGH THURSDAY. FLZ039-043-212300- /O.EXP.KTBW.FW.W.0007.000000T0000Z-090120T2200Z/ /O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ LEVY-SUMTER- 504 PM EST TUE JAN 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR TODAY HAS EXPIRED. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY COLD AND DRY AIRMASS WILL THEN OVERSPREAD THE AREA TONIGHT. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE LOWER TO MID 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ042-048>052-055>057-060>062-065-212300- /O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 504 PM EST TUE JAN 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY COLD AND DRY AIRMASS WILL OVERSPREAD THE AREA TONIGHT. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 20, 3:23 AM EST, 29 minutes earlier.
Area forecast discussion, Jan 20, 3:23 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
323 AM EST TUE JAN 20 2009
...FREEZE WATCHES AND WARNINGS FOR MUCH OF WEST CENTRAL FLORIDA...
...DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE END OF THE WEEK...
...HAZARDOUS MARINE CONDITIONS THROUGH EARLY WEDNESDAY...
.SHORT TERM (TODAY - THURSDAY)...QUITE A POTENT FROPA THIS PAST
EVENING WITH A SHALLOW SQUALL LINE LEADING ITS PASSAGE. WITH THE
FRONT THRU...CAA WILL BE THE MAIN WX PLAYER THE NEXT 24 HOURS OR
SO. COLD AIR STRATO CU ALREADY FORMING OUT IN THE GULF...AND WILL
BEGIN TO DRIFT OVER WC FL THROUGH THE DAY. TEMPS GENERALLY WONT
GO UP MUCH IF ANY AFTER SUNRISE...WITH AFTERNOON READINGS HOLDING
IN THE LOW-MID 50S NORTH AND UPPER 50S TO NEAR 60 SOUTH. IN
FACT...HIGHS FOR THE CALENDAR DAY HAVE ALREADY BEEN REACHED EARLY
THIS MORNING. OTHERWISE...IT WILL BE BREEZY TO WINDY AT
TIMES...MAKING IT FEEL EVEN MORE CHILLY. OUR WIND GRIDS AND
GUIDANCE SHOW WIND SPEEDS ACROSS MOST OF OUR CWA TODAY JUST BARELY
BELOW LAKE WIND ADVY CRITERIA...SO FOR NOW WILL HOLD OFF ISSUING.
BUT NONETHELESS...CAUTION WILL BE ADVISED ON AREA LAKES.
COLD AIR WILL CONTINUE TO POUR IN OVERNIGHT. AN ADVECTIVE FREEZE
EVENT IS STILL IN STORE FOR MUCH OF OUR CWA TONIGHT. WILL UPGRADE
FREEZE WATCH TO HARD FREEZE WARNING FOR LEVY...CITRUS...SUMTER...AND
HERNANDO COUNTIES...AND FREEZE WARNING FOR PASCO...HILLSBOROUGH...
AND POLK COUNTIES FOR TONIGHT. SOUTH OF THE WARNED AREA...READINGS
MAY BRIEFLY TOUCH 32 IN MANY SPOTS. IN ADDITION...WIND CHILL ADVY
WILL BE NEEDED TONIGHT FOR OUR ENTIRE CWA. WIND AND CLOUDS SHOULD
PREVENT WIDESPREAD FROST FORMATION...BUT LOCATIONS MOST LIKELY TO
SEE THE LEAST CLOUDS AND LIGHTER WINDS (HELPFUL FOR FROST) WILL
ALREADY BE UNDER THE HARD FREEZE WARNING. FINALLY...STILL
EXPECTING A FEW SPRINKLES ALONG AND WEST OF THE I-75 CORRIDOR FROM
LATER TODAY THROUGH ABOUT MIDNIGHT ASSOC WITH THE STRATO CU COMING
ONSHORE FROM THE GULF. AS WE MENTIONED IN YESTERDAYS DISCUSSION...
WE CANT RULE OUT A STRAY FLURRY OR SNOW PELLET MIXING IN WITH THE
SPRINKLES FROM TAMPA BAY NORTHWARD LATER THIS EVENING...BUT FOR
NOW...FORECAST SOUNDINGS SUGGEST THIS WOULD BE VERY ISOLATED AND
NOT A BIG PROBLEM.
FOR WED...WIND BELOW 850 MB WILL BEGIN TO TURN MORE TO THE NORTH...
WHICH SHOULD HELP PUSH AND KEEP THE STRATO CU OUT IN THE GULF.
DESPITE SUNSHINE...IT WILL BE QUITE COOL WITH HIGHS ONLY RANGING
FROM THE LOW 50S NORTH TO UPPER 50S SOUTH...ABOUT 15 DEGREES BELOW
NORMAL.
WED NIGHT...HIGH PRESS WILL SETTLE RIGHT OVER THE PENINSULA. CALM
WINDS COMBINED WITH CLEAR SKIES AND ARCTIC AIRMASS WILL LEAD TO
WHAT MAY BE THE COLDEST NIGHT FOR US THIS WINTER SEASON. LOWS
EARLY THURSDAY MORNING WILL RANGE FROM THE LOW 20S ACROSS THE
NATURE COAST COUNTIES TO UPPER 20S TO AROUND 30 ACROSS INTERIOR
CENTRAL AND SOUTHERN ZONES. FREEZING TEMPS CAN BE EXPECTED ALL THE
WAY DOWN TO INTERIOR LEE COUNTY A HARD FREEZE WARNING WILL BE
ISSUED FROM PASCO NORTH TO LEVY COUNTY...WITH FREEZE WARNINGS FROM
HILLSBOROUGH/POLK SOUTH TO CHARLOTTE COUNTY. FROST ADVY WILL BE
NEEDED FOR THE COUNTIES NOT INCLUDED IN THE FREEZE WARNINGS.
DAYTIME THURSDAY WILL BE SUNNY WITH GRADUALLY MODERATING TEMPS.
HIGHS FROM THE LOW 60S NORTH TO MID 60S CENTRAL AND SOUTH.
&&
.CLIMATE...A PUBLIC INFORMATION STATEMENT WAS ISSUED YESTERDAY TO
HIGHLIGHT THE COLD TEMPERATURES EXPECTED OVER THE NEXT COUPLE OF
DAYS AND RECORD TEMP INFORMATION. ALTHOUGH ITS POSSIBLE SOME
RECORDS MY BE BROKEN OR CLOSE TO BEING BROKEN...IT DOESNT APPEAR
WE WILL SEE TOO MANY RECORDS AS JANUARY 21 AND 22 OF 1985 WAS
EXTREMELY COLD AND IS WHEN MANY OF THE ALL-TIME JANUARY RECORDS
WERE SET. THIS STATEMENT CAN BE FOUND UNDER AWIPS PIL MIAPNSTBW OR
WITHIN THE TOP NEWS OF THE DAY SECTION ON OUR HOME PAGE.
&&
.LONG TERM (THURSDAY NIGHT-MONDAY)...MADE SOME ADJUSTMENTS TO THE
FRIDAY WEATHER AS GUIDANCE INDICATES ONE MORE NIGHT OF GOOD
RADIATIONAL COOLING. LOWERED TEMPERATURES...BUT AGAIN NOT AS LOW AS
MEX VALUES FOR OUR COLDER SPOTS. STILL THE CHANGE WILL MEAN ANOTHER
SHOT AT A FREEZE FOR THE NATURE COAST. AFTER THAT THE AIRMASS SHOULD
HAVE MODIFIED ENOUGH FOR NEAR NORMAL TEMPERATURES SATURDAY THROUGH
MONDAY. MODELS DIFFER ON NEXT WEAK FRONT APPROACHING SUNDAY OR
MONDAY. WILL KEEP IN 10 POPS AND LEAN TOWARD CLIMO FOR TEMPERATURES.
&&
.AVIATION...LINE OF SHOWERS THAT MOVED THROUGH LATE LAST NIGHT/EARLY
THIS MORNING MAY HAVE LEFT ENOUGH MOISTURE BEHIND FOR SOME LOW
CLOUDS TO DEVELOP TOWARD DAYBREAK AND HAVE INCLUDED MVFR TEMPO
GROUPS FOR KSRQ NORTH. ENVIRONMENT NEAR KFMY SHOULD STILL BE TOO
MIXED UP FOR CLOUDS TO DEVELOP. AFTER DAYBREAK SHOULD GO BACK TO VFR
CONDITIONS...BUT WIND WILL BE THE STORY WITH GUSTS TO 25 KNOTS
POSSIBLE THROUGH THE DAY.
&&
.MARINE...SCA WILL REMAIN IN PLACE THROUGH WED MORNING WITH STRONG
NW WINDS. GUSTS TO GALE FORCE ARE POSSIBLE DURING THIS TIME. SEAS
OFFSHORE WILL BUILD TO 12 FEET. WILL ISSUE HIGH SURF ADVY FOR TODAY
THROUGH EARLY WED WITH DANGEROUS SURF AND RIP CURRENTS EXPECTED.
CONDITIONS WILL IMPROVE BY LATE WEDNESDAY AS HIGH PRESSURE SETTLES
OVER THE WATERS. THEN...FAIR MARINE CONDITIONS EXPECTED THROUGH
THE REST OF THE FORECAST PERIOD.
&&
.FIRE WEATHER...RED FLAG WARNING WILL BE ISSUE FOR LEVY AND SUMTER
COUNTIES FOR THIS AFTERNOON DUE TO THE COMBINATION OF LOW RH AND
WINDS AOA 15 MPH. THE FIRE WX WATCH FOR WED WILL NEED TO BE UPGRADED
TO A WARNING WITH THE AFTERNOON PACKAGE...AS WIDESPREAD LONG
DURATIONS OF LOW RH EXPECTED. SIMILAR SITUATION EXPECTED ON
THURSDAY...THUS A FIRE WX WATCH WILL BE ISSUED FOR THAT DAY AS WELL.
IN FACT...DRY AIRMASS WILL LINGER RIGHT THROUGH THE END OF THE
WEEK...RFW CONDITIONS APPEAR POSSIBLE AGAIN ON FRIDAY. RH GRIDS SHOW
SOME IMPROVEMENT DURING THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 56 33 53 34 / 10 10 0 0
FMY 63 38 59 35 / 10 10 0 0
GIF 56 30 54 32 / 5 5 0 0
SRQ 57 38 55 35 / 10 10 0 0
BKV 53 25 52 21 / 10 10 0 0
SPG 57 41 54 42 / 10 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR LEVY-
SUMTER.
HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR CITRUS-HERNANDO-LEVY-PASCO-SUMTER.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-MANATEE-
POLK-SARASOTA.
FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR HILLSBOROUGH-
PASCO-POLK.
HIGH SURF ADVISORY UNTIL 10 AM EST WEDNESDAY FOR CHARLOTTE-
HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR BONITA BEACH
TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO
60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...17/PETRO
LONG TERM/AVIATION...55/SHARPHazardous weather outlook, Jan 19, 5:17 AM EST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 517 AM EST MON JAN 19 2009 FLZ039-042-043-048>052-055>057-060>062-065-192200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 517 AM EST MON JAN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... WINDS WILL GRADUALLY INCREASE TODAY BEHIND A COLD FRONT WHICH MOVED ACROSS THE REGION THIS MORNING. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OFFSHORE WATERS TODAY WITH WEST WINDS AROUND 20 KNOTS AND SEAS OF 5 TO 8 FEET EXPECTED. CLOSER TO SHORE...WINDS WILL INCREASE TO 15 TO 20 KNOTS LATER TODAY...SO SMALL CRAFT ARE URGED TO EXERCISE CAUTION. THIS EVENING AND TONIGHT...WINDS NEARSHORE WILL CONTINUE TO INCREASE TO AROUND 20 KNOTS...AND SMALL CRAFT ADVISORIES WILL ALSO BE IN EFFECT FOR THE NEARSHORE WATERS STARTING TONIGHT. ...RIP CURRENT IMPACT... ONSHORE WINDS OF 15 TO 20 MPH WILL INCREASE THE RISK OF RIP CURRENTS TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER.TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...EXCESSIVE COLD IMPACT... ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION BEHIND A COLD FRONT TONIGHT. SEVERAL HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS AREAS NORTH OF TAMPA BAY...WITH READINGS POSSIBLY DIPPING DOWN TO THE MID TO UPPER 20S FOR SEVERAL HOURS. A FREEZE WATCH IS IN EFFECT FOR LEVY...CITRUS...SUMTER...HERNANDO...AND PASCO COUNTIES FOR TUESDAY NIGHT INTO WEDNESDAY MORNING. FARTHER SOUTH ACROSS THE TAMPA METRO AREA AND SOUTH TOWARD FORT MYERS... LOW TEMPERATURES EARLY WEDNESDAY MORNING MAY BRIEFLY FALL TO AROUND FREEZING JUST BEFORE SUNRISE. WEDNESDAY NIGHT MAY BE EVEN COLDER...WITH OVERNIGHT LOWS DROPPING INTO THE LOWER TO MID 20S ACROSS AREAS NORTH OF TAMPA BAY AWAY FROM THE GULF COAST. FARTHER SOUTH...TEMPERATURES MAY DROP TO THE UPPER 20S EAST OF THE I-75 CORRIDOR AND AROUND FREEZING CLOSER TO THE TAMPA AND FORT MYERS METRO AREAS. RESIDENTS OF WEST CENTRAL FLORIDA SHOULD TAKE PRECAUTIONS TO PROTECT COLD SENSITIVE PLANTS AND VEGETATION. REMEMBER TO BRING PETS INDOORS WHEN FREEZING TEMPERATURES ARE EXPECTED. ALSO...THIS IS A GOOD TIME TO ENSURE THAT YOUR HOMES HEATING SYSTEM IS IN GOOD WORKING ORDER. NOW IS THE TIME TO PREPARE FOR THIS UPCOMING COLD SPELL. ...WIND AND SEA IMPACT... HAZARDOUS MARINE CONDITIONS WILL CONTINUE OVER THE EASTERN GULF AND TAMPA BAY TUESDAY THROUGH WEDNESDAY MORNING. NORTHWEST WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED. SEAS WILL BUILD TO 5 TO 9 FEET NEARSHORE AND 9 TO 12 FEET OFFSHORE. CONDITIONS WILL BE ROUGH ON TAMPA BAY AND INTRACOASTAL WATERWAYS. SMALL CRAFT ADVISORIES WILL BE IN EFFECT...AND MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...SHOULD POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. ...RIP CURRENT IMPACT... STRONG ONSHORE FLOW WILL CREATE ROUGH SURF AND FREQUENT DANGEROUS RIP CURRENTS AT AREA BEACHES TUESDAY THROUGH WEDNESDAY MORNING. SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... DRIER AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR LEVY AND SUMTER COUNTIES DUE TO THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS. RED FLAG WARNINGS WILL LIKELY BE NEEDED FOR WEDNESDAY AFTERNOON...FOR ALL OF WEST CENTRAL FLORIDA...DUE TO EXTENDED DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY. THESE CONDITIONS WILL INCREASE THE SPREAD OF ANY FIRE THAT MAY START ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PETRO
In the hours before
Special weather statement, Jan 19, 11:44 PM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1144 PM EST MON JAN 19 2009 FLZ055-200530- MANATEE- 1144 PM EST MON JAN 19 2009 ...STRONG WINDS WILL AFFECT MANATEE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF SHALLOW THUNDERSTORMS...MOVING EAST AT 50 MPH...WILL AFFECT MANATEE COUNTY...INCLUDING PALMETTO AND BRADENTON...UNTIL 1230 AM EST. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. 17
Local storm report, Jan 19, 11:59 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1159 PM EST MON JAN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND GST 3 SE SAINT PETERSBURG 27.73N 82.64W
01/19/2009 M40 MPH GMZ830 FL ASOS
35 KT THUNDERSTORM WIND GUST ALONG TAMPA BAY.
&&
17Local storm report, Jan 20, 12:14 AM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1214 AM EST TUE JAN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL LAKE PANASOFFKEE 28.79N 82.13W
01/19/2009 E1.75 INCH SUMTER FL BROADCAST MEDIA
BROADCAST MEDIA RELAYED THAT A VIEWER OBSERVED A FUNNEL
CLOUD ALONG WITH GOLF BALL SIZE HAIL.
&&
17Special weather statement, Jan 20, 12:19 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1219 AM EST TUE JAN 20 2009 FLZ060-200615- SARASOTA- 1219 AM EST TUE JAN 20 2009 ...STRONG THUNDERSTORMS WILL AFFECT SARASOTA COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF THUNDERSTORMS...MOVING EAST AT 45 MPH...WILL AFFECT MUCH OF SARASOTA COUNTY UNTIL 115 AM EST. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. 17
Local storm report, Jan 20, 12:29 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1229 AM EST TUE JAN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM MARINE TSTM WIND 3 SE SAINT PETERSBURG 27.73N 82.64W
01/19/2009 E40.00 MPH GMZ830 FL ASOS
35 KT THUNDERSTORM WIND GUST ALONG TAMPA BAY.
1220 AM MARINE TSTM WIND 1 NW SARASOTA 27.35N 82.56W
01/20/2009 E46.00 MPH GMZ853 FL ASOS
40 KT WIND GUST ALONG THE COAST...MEASURED AT KSRQ.
&&
17Special weather statement, Jan 20, 12:31 AM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1231 AM EST TUE JAN 20 2009 FLZ052-056-057-200630- HARDEE-HIGHLANDS-POLK- 1231 AM EST TUE JAN 20 2009 ...STRONG WINDS WILL AFFECT INTERIOR WEST CENTRAL FLORIDA... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES SHOWERS...MOVING EAST AT 45 MPH...WILL AFFECT LAKE WALES...WAUCHULA...AVON PARK AND SEBRING...UNTIL 130 AM EST. GUSTY WINDS UP TO 40 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. RJS
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 10:45 PM EST | Tornado Warning | TBW | Citrus, Sumter | 15 min |
| Jan 19, 10:54 PM EST | Special Marine Warning | TBW | 66 min | |
| Jan 19, 11:10 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 27 min |
| Jan 19, 11:28 PM EST | Special Marine Warning | TBW | 32 min | |
| Jan 20, 12:08 AM EST | Special Marine Warning | TBW | 52 min | |
| Jan 20, 1:02 AM EST | Special Marine Warning | TBW | 88 min | |
| Jan 20, 3:52 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 33 hr |
| Jan 20, 4:02 AM EST | High Surf Advisory | TBW | Pinellas | 30 hr |
| Jan 20, 4:24 AM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk | 24 hr |
| Jan 20, 4:24 AM EST | Freeze Warning | TBW | DeSoto, Hardee, Highlands, Polk | 29 hr |
| Jan 20, 4:24 AM EST | Hard Freeze Watch | TBW | Sumter | 24 hr |
| Jan 20, 4:24 AM EST | Hard Freeze Warning | TBW | Sumter | 29 hr |
| Jan 20, 12:48 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 29 hr |
| Jan 20, 3:07 PM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 19 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.